MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred which resulted in a surgery.The 95% stenosed target lesion was located in the moderately tortuous and heavily calcified left anterior descending artery (lad).A 3.50 x 32 synergy drug-eluting stent (des) was advanced for treatment but failed to cross the lesion.The device was removed and two 3.50 x 16 synergy des were implanted in the proximal lad.The 3.50 x 32 synergy des was then advanced and crossed the previously implanted stents; however, upon deployment, it stopped inflating at 4 atmospheres.Upon removal, the balloon shaft broke near the hypotube and remained in the body.The patient was sent to a successful bypass surgery the following day and the device was removed.No patient complications were reported and the patient did well.
 
Additional Manufacturer Narrative
Device evaluation by mfr.: synergy ii us mr 3.50 x 32mm stent delivery system was returned for analysis.The device was returned with a guide catheter with a hemostatic valve and an 0.0140 inch guidewire attached.The distal shaft was not visible.A guidewire passed through the guide catheter multiple times to locate the distal shaft but the distal portion of device did not appear to be inside the guide catheter.The distal section of the device was not returned.A visual and tactile examination of the hypotube found a shaft break 119.5cm distal to the distal end of strain relief as well as multiple severe kinks.The core-wire was exposed at the break site.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10934955
Report Number2134265-2020-16580
Device Sequence Number2478265
Product Code NIQ
UDI-Device Identifier08714729840367
UDI-Public08714729840367
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2022
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0025218571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR